Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 30, 2004, 7:25 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 7:25 PM CDT (00:25 UTC)
- Expired
- May 30, 2004, 11:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Hempstead County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3106 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 310025
FFWSHV
ARC057-099-310415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS
NEVADA COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 1115 PM CDT
* AT 725 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HEAVY RAIN
FROM A BAND OF STRONG THUNDERSTORMS FROM NEAR BLUFF CITY IN NEVADA
COUNTY...SOUTHWEST THROUGH ROSSTON...AND THROUGH HOPE...SHOVER
SPRINGS...PATMOS...AND EVENING SHADE...MOVING NORTHEAST AT 40 MPH.
DOPPLAR RADAR INDCIATED THAT ONE TO THREE INCHES OF RAIN PER HOUR
IS FALLING FROM THESE STORMS...OVER AN AREA WHICH HAS RECEIVED
ALREADY UP TO THREE INCHES THIS EVENING...AND ANOTHER TWO TO THREE
INCHES A FEW EVENINGS AGO. MINOR FLOODING HAS BEEN REPORTED IN
HOPE AND PATMOS IN HEMPSTEAD COUNTY...AND ADDITIONAL FLOODING IS
LIKELY IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS
NEVADA COUNTY IN SOUTHWEST ARKANSAS
UNTIL 1115 PM CDT.
LAT...LON 3372 9389 3349 9369 3348 9359 3347 9324
3374 9312 3386 9326 3396 9358
$$
151 follow-up statement
000 WGUS74 KSHV 310208 FFSSHV ARC057-099-310415- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 908 PM CDT SUN MAY 30 2004 ...FLASH FLOOD WARNINGS REMAIN IN EFFECT THROUGH 1115 PM CDT FOR NEVADA AND HEMPSTEAD COUNTIES IN SOUTHWEST ARKANSAS... AT 9 AM...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHWEST ARKANSAS THAT EXTENDED FROM MAGNOLIA AND LEWISVILLE THROUGH CAMDEN AND PRESCOTT ARKANSAS. THESE STORMS CONTINUED TO REDEVELOP ACROSS THE SAME AREA OF NEVADA COUNTY AND MOVE NORTHEAST NEAR 35 MILES PER HOUR. DOPPLER RADAR ESTIMATES THAT A BAND OF HEAVY RAINFALL OF FOUR TO SIX INCHES SINCE EARLY THIS SUNDAY EVENING HAS FALLEN ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF BOTH HEMPSTEAD AND NEVADA COUNTIES. LAW ENFORCEMENT IN NEVADA COUNTY CONTINUES TO REPORT SEVERAL ROAD CLOSURES IN THE SOUTHERN HALF OF NEVADA COUNTY. ALSO SOME FLOODING HAS BEEN REPORTED IN SOUTHERN HEMPSTEAD COUNTY SOUTH OF HOPE ARKANSAS. THE WEATHER OBSERVER IN PRESCOTT ARKANSAS REPORTED 2.02 INCHES OF RAINFALL IN ABOUT A 90 MINUTE TIME PERIOD. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY...OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. REMEMBER...TURN AROUND...DONT DROWN. $$ VIII.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:00 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, May 30, 3:00 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT SUN MAY 30 2004 .DISCUSSION... LINE OF SEVERE STORMS DEVELOPING ALONG SURFACE FRONT ACROSS NORTHEAST OKLAHOMA WILL EFFECT MOSTLY NORTHERN ZONES OF THE CWA AS IT MOVES EAST TONIGHT. FRONT BECOMES STATIONARY NORTH OF INTERSTATE 20 ON MONDAY...WITH DRY LINE PUSHING DEEP INTO NORTHWEST ZONES MONDAY NIGHT. UPPER TROF FLATTENS OVER MISSISSIPPI VALLEY MONDAY NIGHT...THUS ANY RAIN WILL BECOME ISOLATED UNTIL NEXT SHORT WAVE LATE TUESDAY NIGHT INTO WEDNESDAY. ANY DRY AIR THAT SLIPS INTO CWA TOMORROW NIGHT WILL NOT LAST LONG...AS SOUTHERLY WINDS RETURN IN ERNEST TUESDAY. NEXT GOOD CHANCE OF RAIN WILL BE NEXT WEEKEND...AS TROF IN NORTHWEST FLOW CUTS INTO RIDGE OVER SOUTHWEST U.S. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 89 70 90 / 70 30 20 20 MLU 72 89 73 89 / 70 50 20 20 TXK 69 88 58 89 / 70 20 20 20 TYR 72 90 69 91 / 30 20 20 20 LFK 74 93 72 92 / 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, May 30, 12:00 PM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN MAY 30 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-311100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWESTARKANSAS THIS AFTERNOON AND ACROSS ALL OF THE REGION TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER SOUTHEAST OKLAHOMA ALONG AND AHEAD OF A COLD FRONT. THE STORMS WILL THEN MOVE INTO THE ADJACENT SECTIONS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS DURING THE REMAINDER OF THE AFTERNOON AND EVENING...AND OVER THE REMAINDER OF THE REGION TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT...HOWEVER THE WIND SHEAR WILL BE STRONG ENOUGH...THAT ISOLATED TORNADOES ARE POSSIBLE. THE FRONT SHOULD BECOME STATIONARY TONIGHT ACROSS SOUTHERN ARKANSAS AND NORTHEAST TEXAS...AND SERVE AS FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE FRONT WILL REMAIN STATIONARY ACROSS NORTHEAST TEXAS AND THE LOUISIANA...ARKANSAS BORDER MEMORIAL DAY AND TUESDAY. THE BOUNDARY WILL ALSO HELP FOCUS ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS GENERALLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THROUGH MIDWEEK. SOME OF THE STORMS COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING MONDAY AND TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED BY LATE THIS AFTERNOON AND EVENING OVER SOUTHEAST OKLAHOMA AND THE ADJACENT SECTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...AND OVER THE REMAINDER OF THE AREA TONIGHT.
In the hours before
Local storm report, May 30, 5:37 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 NE HAWORTH 33.85N 94.64W
05/30/2004 1.00 INCH MCCURTAIN OK TRAINED SPOTTER
&&
VIIILocal storm report, May 30, 5:46 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
546 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 NW WINTHROP 33.88N 94.42W
05/30/2004 0.75 INCH LITTLE RIVER AR LAW ENFORCEMENT
SHERIFFS OFFICE REPORT.
&&
VIIILocal storm report, May 30, 6:10 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 S LOCKESBURG 33.94N 94.17W
05/30/2004 0.88 INCH SEVIER AR CO-OP OBSERVER
&&
VIIILocal storm report, May 30, 6:10 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME TO 608 PM
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 2 S LOCKESBURG 33.94N 94.17W
05/30/2004 0.88 INCH SEVIER AR CO-OP OBSERVER
&&
VIIILocal storm report, May 30, 6:24 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 N FOREMAN 33.79N 94.40W
05/30/2004 0.88 INCH LITTLE RIVER AR COUNTY OFFICIAL
REPORT FROM VOLUNTEER FIRE DEPARTMENT
&&
VIIILocal storm report, May 30, 7:00 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL WINTHROP 33.83N 94.35W
05/30/2004 1.75 INCH LITTLE RIVER AR EMERGENCY MNGR
0640 PM HAIL 3 SE HOPE 33.64N 93.55W
05/30/2004 2.75 INCH HEMPSTEAD AR TRAINED SPOTTER
REPORT FROM SHOVER SPRINGS COMMUNITY.
&&
VIIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:30 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 60 min |
| May 30, 9:36 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 39 min |
| May 30, 10:56 PM CDT | Severe Thunderstorm Warning | SHV | Union | 64 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.